# SDR GAIA06005

- Difficulty date: February 16, 2006
- Submitted: March 15, 2006
- Operation: Air carrier
- Aircraft: N69735
- Make and model: Boeing 727224
- Aircraft serial: 20664
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Lt Wing
- Component: Engine, Pwa
- Component part number: JT8D9A
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF AFTER V- THE FLIGHT CREW FELT A DULL THUD ON AN ENGINE THE NR 1 ENGINE THEN FAILED.  THE FLIGHT CREW DECLARED AN EMERGENCY AND RETURNED TO DEPARTURE.  AN UNEVENTFUL LANDING WAS MADE.  INSPECTION REVEALED TURBINE BLADE DAMAGE ON THE NR 1 ENGINE.  REMOVED AND REPLACED NR 1 ENGINE ASSY.  AIRCRAFT WAS RETURNED TO SERVICE.  (K)
